Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 352, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2008, 1:08 AM CDT for McPherson County, Kansas. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 1:08 AM CDT (06:08 UTC)
- Expired
- Jun 27, 2008, 2:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County McPherson County, KS
The radar
The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:08 AM CDT | TSTM WND GST 60 | 3 N Windom, KS | ALSO HAVE NICKEL SIZED HAIL. |
| Jun 27, 1:23 AM CDT | TSTM WND GST 63 | Mcpherson, KS | MEASURED AT THE AWOS STATION AT MCPHERSON AIRPORT. |
| Jun 27, 1:30 AM CDT | TSTM WND DMG | Mcpherson, KS | ELECTRICAL WIRES BLOWN DOWN ACROSS I-135 BETWEEN THE EXITS 57 AND 58 NEAR THE CITY OF MCPHERSON. |
| Jun 27, 1:45 AM CDT | TSTM WND DMG | Mcpherson, KS | FALLEN LIMBS AND HEAVY RAIN WITHIN THE CITY OF MCPHERSON |
| Jun 27, 1:48 AM CDT | TSTM WND GST 55 | Moundridge, KS | MOUNDRIDGE MIDDLE SCHOOL HAS REPORTED 55 MPH AS REPORTED FROM KSN WEATHERLAB NETWORK. |
| Jun 27, 1:54 AM CDT | TSTM WND DMG | Mcpherson, KS | 3 INCH TREE LIMBS BLOWN DOWN IN THE CITY OF MCPHERSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 9:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3854 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 270607 SVRICT KSC113-270715- /O.NEW.KICT.SV.W.0352.080627T0608Z-080627T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 108 AM CDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN CENTRAL KANSAS. * UNTIL 215 AM CDT. * AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WINDOM...OR 12 MILES WEST OF MCPHERSON...AND MOVING SOUTHEAST AT 26 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CANTON...GALVA...INMAN...LINDSBORG...MARQUETTE...MCPHERSON... MOUNDRIDGE...ROXBURY...WINDOM...MCPHERSON AIRPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3860 9737 3818 9737 3818 9792 3859 9792 TIME...MOT...LOC 0608Z 296DEG 22KT 3842 9784 $$ KETCHAM
4 follow-up statements
000
WWUS53 KICT 270623
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT FRI JUN 27 2008
KSC113-270715-
/O.CON.KICT.SV.W.0352.000000T0000Z-080627T0715Z/
MCPHERSON KS-
120 AM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 215 AM CDT...
AT 117 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MCPHERSON...TO INMAN...TO 7
MILES WEST OF INMAN...MOVING SOUTHEAST AT 37 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MOUNDRIDGE BY 140 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT MCPHERSON AIRPORT.
THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS AND NICKEL SIZE
HAIL IN THE WINDOM AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3860 9737 3818 9737 3818 9792 3859 9792
TIME...MOT...LOC 0620Z 318DEG 32KT 3837 9759 3825 9773
3817 9788
$$
KLEINSASSER000
WWUS53 KICT 270632
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 AM CDT FRI JUN 27 2008
KSC113-270715-
/O.CON.KICT.SV.W.0352.000000T0000Z-080627T0715Z/
MCPHERSON KS-
131 AM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 215 AM CDT...
AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GALVA...TO INMAN...TO 6
MILES SOUTHWEST OF INMAN...MOVING SOUTHEAST AT 37 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MOUNDRIDGE BY 145 AM CDT.
THIS STORM HAS A HISTORY OF PRODUCING 65 MPH WINDS AT THE MCPHERSON
AIRPORT SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3852 9792 3853 9791 3858 9792 3859 9791
3860 9737 3818 9737 3818 9792
TIME...MOT...LOC 0631Z 318DEG 32KT 3836 9753 3824 9767
3815 9783
$$
KLEINSASSER000
WWUS53 KICT 270653
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT FRI JUN 27 2008
KSC113-270715-
/O.CON.KICT.SV.W.0352.000000T0000Z-080627T0715Z/
MCPHERSON KS-
152 AM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 215 AM CDT...
AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
DIME SIZE HAIL...AND DAMAGING WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
MOUNDRIDGE...TO MOUNDRIDGE...TO 12 MILES SOUTH OF INMAN...MOVING
SOUTHEAST AT 37 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF MCPHERSON
COUNTY...INCLUDING MOUNDRIDGE.
THESE STORMS HAVE A HISTORY OF PRODUCING 60 TO 70 MPH WINDS SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3852 9792 3853 9791 3858 9792 3859 9791
3860 9737 3818 9737 3818 9792
TIME...MOT...LOC 0652Z 318DEG 32KT 3825 9737 3813 9755
3804 9771
$$
KLEINSASSER000
WWUS53 KICT 270716
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
216 AM CDT FRI JUN 27 2008
KSC113-270726-
/O.EXP.KICT.SV.W.0352.000000T0000Z-080627T0715Z/
MCPHERSON KS-
216 AM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY HAS
EXPIRED...
AT 212 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3852 9792 3853 9791 3858 9792 3859 9791
3860 9737 3818 9737 3818 9792
TIME...MOT...LOC 0653Z 318DEG 32KT 3824 9736 3812 9754
3803 9770
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:52 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 27, 12:52 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1252 AM CDT FRI JUN 27 2008 .AVIATION... 06Z TAFS...ICT/SLN/HUT/CNU/RSL...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT PRIMARILY CENTRAL AND EASTERN KANSAS TONIGHT...ALTHOUGH SCATTERED ACTIVITY CANNOT BE RULED OUT OVER SOUTH-CENTRAL KANSAS...AS LOW-LEVEL JET IMPINGES ON OUTFLOW BOUNDARY. OTHERWISE...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY FRIDAY AFTERNOON/EVENING...AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. KLEINSASSER && .PREV DISCUSSION... /ISSUED 706 PM CDT THU JUN 26 2008/ UPDATE... THUNDERSTORM ACTIVITY OVER NORTHERN KANSAS SHOULD CONTINUE TO SLOWLY PROPAGATE SOUTH/SOUTHEASTWARD INTO PORTIONS OF CENTRAL /EAST-CENTRAL KANSAS THIS EVENING...AS SOUTH/SOUTHWESTERLY LOW-LEVEL JET INCREASES AMIDST MODEST WEST/NORTHWESTERLY FLOW ALOFT. ACTIVITY MAY TEND TO MOVE/DEVELOP ALONG SOUTHWARD MOVING OUTFLOW BOUNDARY OVER NORTHEAST KANSAS. UNCERTAIN ON HOW FAR SOUTH THIS ACTIVITY WILL GET TONIGHT...BUT GETTING CONCERNED THAT ACTIVITY WILL GET AS FAR SOUTH AS SOUTH-CENTRAL/SOUTHEAST KANSAS...GIVEN THAT SYSTEM-GENERATED COLD POOLS PROPAGATE THIS ACTIVITY SOUTHWARD INTO INCREASING LOW-LEVEL JET. ALTHOUGH IMBALANCE BETWEEN MODEST SHEAR AND EXPECTED VERY STRONG COLD POOLS WOULD TEND TO WEAKEN THIS ACTIVITY WITH TIME. MEANWHILE...ACTIVITY OVER NORTHWEST KANSAS COULD PROPAGATE SOUTHEASTWARD...WHICH COULD ALSO EVENTUALLY AFFECT CENTRAL KANSAS AND LOCATIONS SOUTHEASTWARD LATER THIS EVENING/TONIGHT. GREATEST CHANCE FOR SEVERE WILL BE OVER CENTRAL/EAST-CENTRAL KANSAS THIS EVENING. 2500-3000 J/KG OF MLCAPE AND 40 KTS OF DEEP LAYER WILL PROMOTE SUFFICIENT STORM ORGANIZATION FOR VERY LARGE HAIL...AND RELATIVELY DRY SUB-CLOUD LAYER WILL PROMOTE DAMAGING WIND GUSTS. ADDITIONALLY...SLOW STORM MOVEMENT AND HIGH PRECIPITABLE WATERS WILL PROMOTE LOCALIZED VERY HEAVY RAINFALL AMOUNTS. IF ACTIVITY CAN PROPAGATE SOUTH INTO SOUTH-CENTRAL/SOUTHEAST KANSAS...IT LIKELY WONT BE AS STRONG GIVEN COLD POOLS LIKELY OVERPOWERING DEEP LAYER SHEAR. KLEINSASSER AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...BREEZY CONDITIONS WILL PREVAIL TONIGHT AND TOMORROW FOR MOST AREAS...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THUNDERSTORMS OVER NORTHERN/NORTHWEST KANSAS MAY CONGEAL INTO A THUNDERSTORM COMPLEX OR TWO AND PROPAGATE SOUTHEAST INTO MAINLY CENTRAL KANSAS LATER THIS EVENING/TONIGHT. ACTIVITY MAY EVEN CONTINUE/REDEVELOP SOUTH/SOUTHEAST INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS BY LATE TONIGHT AS LOW-LEVEL JET/MOISTURE TRANSPORT INCREASES...BUT CONFIDENCE REMAINS LOW ON HOW THIS SCENARIO WILL EVOLVE. KLEINSASSER PREV DISCUSSION... /ISSUED 333 PM CDT THU JUN 26 2008/ SYNOPSIS... OVERALL PATTERN EVOLVING MUCH AS ANTICIPATED OVER PAST 2 DAYS W/ POTENT UPR-DECK LOW MOVING SE ACROSS ND FRI NIGHT FORCING COLD FRONT SE TOWARD C KS FRI AFTERNOON & SC KS FRI EVENING. AMPLE 93-OCTANE SFC-850MB FUEL FOR FRONT TO INTERACT WITH & WITH APPROACHING FRONT INDUCING INCREASING DIRECTIONAL SHEAR NUMEROUS TSRA TO DEVELOP OVER MUCH OF KICT COUNTRY BY FRI EVENING...SOME OF WHICH ARE LIKELY TO BE SEVERE WITH LARGE HAIL... DAMAGING WINDS AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SUCH A SEVERE CONVECTIVE TRIFECTA WOULD OCCUR OVER C KS LATE FRI AFTERNOON TO EARLY EVENING WITH THE THREAT SHIFTING S ACROSS SC & SE KS FRI NIGHT. DISCUSSION... TONIGHT: TSRA CLUSTER POSITIONED OVER SE NEBRASKA/NE KS BORDER BEING SUSTAINED BY PERSISTENT MOIST LWR-DECK CONVERGENCE ALONG NEARLY STATIONARY 850-MB FRONT DRAPED OVER THESE AREAS. CLUSTER HAS BEEN ADVANCING SLOWLY E/SE. HOWEVER...OUTFLOW BOUNDARY INTERACTION WITH MODERATE BUT VERY MOIST SLY FLOW DICTATES ASSIGNING 20% ACROSS C KS THROUGHOUT THIS PERIOD. AFORE MENTIONED COLD FRONT APPROACHING NW CORRIDOR TOWARD DAYBREAK LIKELY TO IGNITE RENEWED TSRA THAT MAY ENCROACH UPON C KS 1 AM ONWARD. THIS WEEKEND: FRI & FRI NIGHT STILL TO BE MOST ACTIVE PERIODS OF FORECAST...ESPECIALLY FRI NIGHT. PER SYNOPSIS HAVE RETAINED 40-45% TSRA ACROSS C KS WHERE NO DOUBT CLOSER TO APPROACHING FRONT WITH AXIS OF HIGHEST POPS SHIFTING SE ACROSS SC & SE KS FRI NIGHT. WITH PRECIPITABLE WATERS INCREASING TO 1.75 TO 2.00 INCHES FRI NIGHT INTERACTING WITH 700-MB SHORTWAVE SPRINTING SE ACROSS KS +RA LIKELY & THIS TO BECOME A SIGNIFICANT CONCERN AS EVENT EVOLVES. SE PROGRESS OF COLD FRONT WILL CONTINUE TO DRAW ATTENTION AS IT VENTURES TOWARD...AND PERHAPS ACROSS...KS/OK BORDER EARLY SAT. THE FRONT SHOULD DECELERATE AS IT APPROACHES KS/OK BORDER AS GFS40 DEPICTING PRONOUNCED 500-MB SHORTWAVE NOT ARRIVING UNTIL LATE SAT NIGHT. AS SUCH HAVE RETAINED GENERIC 20-30% POPS ACROSS OK-BORDERING COUNTIES ON SAT. NEXT WEEK: PREDOMINANTLY DRY PERIOD W/ WARMING TREND AS STRONG 850-MB HIGH COVERING WRN/CENTRAL PLAINS DRIFTS SE & BROADENS AS IT SPREADS TOWARD GULF COAST. TSRA POTENTIAL LIMITED TO TUE & WED NIGHTS...PRIMARILY OVER C KS WHERE CLOSER TO/BETTER ALIGNED WITH LWR-DECK JET AXIS. HOWEVER...WITH STRONG 700-MB HIGH SPRAWLED ACROSS SRN PLAINS SHIFTING E/SE ACROSS GULF COAST AS WELL ONSET OF MID-LEVEL WARM ADVECTION DICTATES ASSIGNING ONLY 15-20% TO PRIMARILY C KS BOTH NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 88 67 85 / 50 20 10 10 HUTCHINSON 70 88 65 85 / 50 10 10 10 NEWTON 71 88 65 84 / 50 20 10 10 ELDORADO 72 87 65 83 / 60 20 10 10 WINFIELD-KWLD 73 88 67 85 / 50 30 20 10 RUSSELL 67 88 61 85 / 30 0 0 10 GREAT BEND 68 88 63 85 / 40 0 0 10 SALINA 69 88 63 85 / 40 0 0 0 MCPHERSON 70 88 64 85 / 50 10 0 10 COFFEYVILLE 73 87 67 83 / 60 40 20 10 CHANUTE 73 86 65 82 / 70 30 20 10 IOLA 72 86 64 81 / 70 20 10 0 PARSONS-KPPF 73 86 66 83 / 60 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 26, 9:21 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 921 PM CDT THU JUN 26 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 921 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PRIMARILY CENTRAL AND EASTERN KANSAS...MAINLY BEFORE 2 TO 3 AM. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH VERY HEAVY RAINFALL AMOUNTS. THUNDERSTORM CHANCES SHOULD LINGER ACROSS THE AREA THROUGH THE OVERNIGHT HOURS ESPECIALLY OVER CENTRAL AND EASTERN KANSAS...ALTHOUGH THESE STORMS LIKELY WONT BE SEVERE BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SEVERE THUNDERSTORM POTENTIAL REMAINS HIGH ACROSS MUCH OF THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT...AS A COLD FRONT VENTURES SOUTHEAST INTO KANSAS. THESE THUNDERSTORMS MAY PRODUCE GOLFBALL SIZED HAIL...60 TO 70 MPH WINDS...AND EVEN A FEW TORNADOES. FRIDAY NIGHT...THE THREAT FOR VERY HEAVY RAINS WILL INCREASE AS THE FRONT VENTURES INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS. ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. SOME STRONG THUNDERSTORMS...CAPABLE OF THREE QUARTER INCH DIAMETER HAIL AND 50 MPH WINDS...ARE POSSIBLE GENERALLY SOUTH OF A LINE FROM WELLINGTON TO CHANUTE. AFTER THIS WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS SHOULD OCCUR TUESDAY AND WEDNESDAY NIGHTS. SINCE IT IS TOO EARLY TO DETERMINE IF THESE THUNDERSTORMS WILL BE EITHER STRONG OR SEVERE...ONE IS ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS... ESPECIALLY THOSE ISSUED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED BEFORE 2 TO 3 AM ACROSS MAINLY CENTRAL AND EASTERN KANSAS. SPOTTER ACTIVATION MAY AGAIN BE REQUIRED FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE REGION. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
In the hours before
Local storm report, Jun 27, 12:30 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1230 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 3 SE GALATIA 38.61N 98.92W
06/27/2008 E0.50 INCH BARTON KS LAW ENFORCEMENT
&&
JMBLocal storm report, Jun 27, 12:43 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1243 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST SW HOLYROOD 38.59N 98.41W
06/27/2008 E60 MPH ELLSWORTH KS TRAINED SPOTTER
ALSO SOME PEA SIZED HAIL AS WELL.
&&
JMBLocal storm report, Jun 27, 12:46 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1246 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST HOLYROOD 38.59N 98.41W
06/27/2008 E60.00 MPH ELLSWORTH KS TRAINED SPOTTER
ALSO SOME PEA SIZED HAIL AS WELL.
&&
BDKLocal storm report, Jun 27, 12:55 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1255 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HAIL 1 S WILSON 38.81N 98.47W
06/27/2008 E1.00 INCH ELLSWORTH KS LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL
&&
JMBSpecial weather statement, Jun 27, 1:04 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 104 AM CDT FRI JUN 27 2008 KSZ051-270645- MCPHERSON- 104 AM CDT FRI JUN 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON COUNTY... AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MARQUETTE...OR 13 MILES NORTHWEST OF MCPHERSON...AND MOVING EAST AT 23 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Local storm report, Jun 27, 1:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
106 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST WINDOM 38.38N 97.91W
06/27/2008 M58 MPH MCPHERSON KS BROADCAST MEDIA
REPORTED FROM WINDOM ELEMENTARY SCHOOL ON KSN WEATHERLAB
NETWORK.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 66 min |
| Jun 26, 9:28 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 62 min |
| Jun 26, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 64 min |
| Jun 26, 11:52 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 53 min |
| Jun 27, 12:06 AM CDT | Areal Flood Warning | ICT | Lincoln | 6 hr |
| Jun 27, 12:32 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 58 min |
| Jun 27, 12:33 AM CDT | Areal Flood Warning | ICT | Greenwood | 21 hr |
| Jun 27, 1:11 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 64 min |
| Jun 27, 1:23 AM CDT | Areal Flood Warning | ICT | Wilson, Woodson | 8 hr |
| Jun 27, 1:37 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 53 min |
| Jun 27, 2:00 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 60 min |
| Jun 27, 2:08 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Marion | 8 hr |
| Jun 27, 2:16 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 23 min |
| Jun 27, 2:26 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 64 min |
| Jun 27, 2:50 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick | 55 min |
| Jun 27, 3:08 AM CDT | Flash Flood Warning | ICT | Butler, Greenwood | 7 hr |
| Jun 27, 3:25 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 65 min |
| Jun 27, 3:55 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 55 min |
| Jun 27, 4:28 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 55 min |
| Jun 27, 6:33 AM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 4 hr |
| Jun 27, 7:03 AM CDT | Areal Flood Warning | ICT | Wilson, Woodson | 6 hr |
| Jun 27, 10:07 AM CDT | Areal Flood Warning | ICT | Butler, Chase | 6 hr |
| Jun 27, 12:55 PM CDT | Areal Flood Warning | ICT | Wilson | 3 hr |
| Jun 27, 6:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.